Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 129, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2015, 5:52 PM EDT for Brooks County, Cook County, Lowndes County, Georgia. It was in force for 8 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 16, 2015, 6:00 PM EDT
- In force
- 8 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Cook County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:54 PM EDT | TSTM WND DMG | Hahira, GA | SEVERAL LARGE TREES DOWN IN BETHANY HILLS NEIGHBORHOOD OFF VALDEL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WUUS52 KTAE 162152 SVRTAE GAC027-075-185-162200- /O.NEW.KTAE.SV.W.0129.150616T2152Z-150616T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 552 PM EDT TUE JUN 16 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA... SOUTH CENTRAL COOK COUNTY IN SOUTH CENTRAL GEORGIA... NORTH CENTRAL BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 600 PM EDT * AT 552 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED OVER HAHIRA...OR NEAR VALDOSTA...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... VALDOSTA...HAHIRA...MORVEN...CECIL AND I-75 AT EXIT 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3094 8329 3090 8333 3093 8354 3110 8341 TIME...MOT...LOC 2152Z 131DEG 9KT 3095 8335 $$ 9-FOURNIER
1 follow-up statement
453
WWUS52 KTAE 162156
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT TUE JUN 16 2015
GAC027-075-185-162205-
/O.EXP.KTAE.SV.W.0129.000000T0000Z-150616T2200Z/
LOWNDES GA-COOK GA-BROOKS GA-
556 PM EDT TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOWNDES...SOUTH
CENTRAL COOK AND NORTH CENTRAL BROOKS COUNTIES WILL EXPIRE AT 600 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3094 8329 3090 8333 3093 8354 3110 8341
TIME...MOT...LOC 2152Z 131DEG 9KT 3095 8335
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:33 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 16, 3:33 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT TUE JUN 16 2015
.NEAR TERM [THROUGH TONIGHT]...
STACKED HIGH PRESSURE REMAINS OVER THE TRI-STATE AREA. THIS HIGH
PRESSURE WILL ALLOW TEMPERATURES TO BE QUITE HOT- PEAKING IN THE
UPPER 90S OVER MOST OF OUR AREA, LOW-MID 90S ALONG THE IMMEDIATE
COASTLINE. SCATTERED TO ISOLATED AFTERNOON THUNDERSTORMS ALONG THE
SEA-BREEZE WILL NOT BRING MUCH RELIEF, BUT ARE MOST LIKELY TO FORM
OVER NORTH FLORIDA AND SOUTH CENTRAL GEORGIA. A LACK OF STRONG WINDS
ALOFT WILL MEAN VERY SLOW MOVEMENT FOR STORMS THAT DO FORM.
OVERNIGHT, CLEARING SKIES AND CALMING WINDS WILL ALLOW TEMPERATURES
TO FALL TO THE LOW-MID 70S BY MORNING. PATCHY FOG WILL BE POSSIBLE
AGAIN IN THE FLORIDA PANHANDLE.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
THE UPPER LEVEL HIGH WILL REMAIN OVER THE SOUTHEASTERN US THROUGH
THE PERIOD. TROPICAL STORM BILL WILL MOVE NORTHEAST AROUND THE
HIGH. THERE WILL BE ENOUGH MOISTURE AT THE SURFACE FOR WIDESPREAD
30 PERCENT CHANCE OF RAIN OVER LAND BOTH WEDNESDAY AND THURSDAY.
DESPITE RAIN CHANCES, HOT TEMPERATURES WILL CONTINUE WITH HIGHS
IN THE UPPER 90S.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
THE RIDGE WILL BREAK DOWN OVER THE WEEKEND WITH UPPER LEVEL FLOW
BECOMING MORE ZONAL BY MONDAY. WITH NO SIGNIFICANT SURFACE
FEATURES, CONVECTION WILL BE LIMITED TO THE SEA BREEZE. HIGHS
WILL BE SLIGHTLY COOLER IN THE MID 90S WITH LOWS STILL IN THE MID
70S.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY] ANOTHER BRIEF ROUND OF MVFR-IFR CIGS AND
VSBYS WILL BE POSSIBLE NEAR KECP EARLY WEDNESDAY MORNING, BUT
OTHERWISE, VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH LIGHT
AND VARIABLE WINDS.
&&
.MARINE...
WINDS AND SEAS WILL GENERALLY BE LIGHT THROUGH THE PERIOD.
&&
.FIRE WEATHER...
BUT FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...THE HOT
WEATHER WILL CONTINUE.
&&
.HYDROLOGY...
DESPITE AN INCREASE IN POPS, HEAVY RAINFALL WILL NOT BE WIDESPREAD
ENOUGH TO HAVE A SIGNIFICANT IMPACT ON RIVERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 99 74 96 75 / 10 30 30 30 20
PANAMA CITY 76 92 78 89 77 / 10 20 20 20 10
DOTHAN 73 97 74 97 74 / 10 30 30 30 20
ALBANY 74 100 74 99 74 / 10 30 30 30 30
VALDOSTA 75 100 74 98 74 / 10 30 30 30 30
CROSS CITY 75 98 74 95 75 / 10 30 20 30 20
APALACHICOLA 76 91 76 90 77 / 10 10 20 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...MOORE
MARINE...WESTON
FIRE WEATHER...FOURNIER
HYDROLOGY...WESTONNearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.